Suicide Antidepressant 27/03/2009 England Six Storey Jump by Man On Antidepressants
Paragraph 3 reads: "On Tuesday, an inquest into the death heard that Mr Field had taken an “overdose” of an anti-depressant, in combination with alcohol, shortly before his death."
SSRI Stories Note: The Physicians Desk Reference states that antidepressants can cause a craving for alcohol and alcohol abuse. Also, the liver cannot metabolize the antidepressant and the alcohol simultaneously, thus leading to higher levels of both alcohol and the antidepressant in the human body.
Islington Tribune - by TOM FOOT
Published: 27 March 2009
Tower death plunge victim had taken pills overdose
A MAN plunged six storeys to his death after taking a powerful cocktail of anti-depressants and alcohol, an inquest has heard.
John Field, 51, died in the forecourt of his estate in Goswell Road, Finsbury, around 4.30am on December 29 last year.
On Tuesday, an inquest into the death heard that Mr Field had taken an “overdose” of an anti-depressant, in combination with alcohol, shortly before his death.
St Pancras coroner Dr Andrew Reid said: “It had caused the balance of his mind to be disturbed.
“It was in that state that he jumped to his death, although I am satisfied he acted voluntarily.”
The dead man’s brother, Daniel, a caretaker in Golden Lane, Finsbury, told the inquest he had become concerned about his brother and had brought him food when he visited him the night before.
He added: “I said: ‘I’ll give you a few cans if you eat this soup.’ I said I’d be round in the morning to start straightening things out.
“He had been drinking heavily recently and had been left alone quite a lot.”
Mr Field described his brother as “a very inward person” who, because of ill health, had not been working.